Wildfire, Tulsa
- When
- January 15, 2:00 PM CST to 6:00 PM CST
- Where
- Tulsa forecast zone
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
A large grass fire occurred in the Owasso area near 116th Street North between Sheridan and Memorial. As many as ten structures were destroyed by the fire; none were homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A large grass fire occurred in the Owasso area near 116th Street North between Sheridan and Memorial. As many as ten structures were destroyed by the fire; none were homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 10:49 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SUN JAN 15 2006
.UPDATE...
EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER THAN EARLIER THOUGHT
DESPITE THE HIGH CLOUDS SEEN IN SAT PICS STREAMING NORTHEAST TOWARD
THE AREA. THE COMBINATION OF PLENTY OF WIND AND LOW DEW POINTS WILL
CAUSE RED FLAG CRITERIA TO BE MET. ONLY TWEAKED THE FORECAST. UPDATE
ALREADY SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CST SUN JAN 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CST SUN JAN 15 2006 ...RED FLAG WARNING THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE TONIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=75. AREA...EASTERN OKLHAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SURFACE LOW PRESSURE OVER KANSAS IS RESPONSIBLE FOR STRONG SOUTH WINDS TODAY. THE SOUTH WINDS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES HAVE RESULTED IN A RED FLAG WARNING THIS AFTERNOON. WINDS WILL DROP OFF AFTER SUNSET AND TEMPERATURES WILL COOL WITH RELATIVE HUMIDITIES INCREASING. BY LATE TONIGHT...ENOUGH ELEVATED INSTABILITY MAY EXIST FOR A THUNDERSTORM OR TWO ACROSS SOUTHEAST OKLAHOMA. SEVERE WEATHER IS NOT ANTICIPATED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL... TUESDAY...HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...HIGH FIRE WEATHER POTENTIAL. THURSDAY...HIGH FIRE WEATHER POTENTIAL. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON AND EVENING. THE UPPER LEVEL SYSTEM DRIVING THE FRONT MAY BRING SOME LIGHT SHOWERS TO THE AREA MONDAY AFTERNOON AND MONDAY NIGHT. ENOUGH COLD AIR WILL WORK INTO THE AREA FOR A FEW FLAKES OF SNOW TO FALL LATE MONDAY NIGHT. NO SIGNIFICANT ACCUMULATION IS EXPECTED. WITH LITTLE OR NO PRECIPITATION IN THE FORECAST...FIRE DANGER WILL REMAIN HIGH THROUGHOUT THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491379.